Bruising While Injecting with Avonex

A board to discuss the Multiple Sclerosis modifying drug Avonex

Bruising While Injecting with Avonex

Postby LindaR » Mon Apr 18, 2005 5:42 am

I have been taking Avonex for over a year now. My boyfriend gives me my injections every Saturday night (usually in my upper thighs). He did the same this past weekend and the next morning I woke up with an enormous bruise at the injection site - this is the first time this ever happened. The injection did not hurt at all. Does anyone know what would cause this? Did I hit a vein or should I just make sure I apply pressure on the injection afterwards?
User avatar
LindaR
Family Member
 
Posts: 89
Joined: Tue Nov 09, 2004 4:00 pm
Location: USA - Connecticut

Advertisement

Re: Bruising While Injecting with Avonex

Postby NHE » Tue Apr 19, 2005 9:43 am

I occasionally get bruises, but these have only been small bruises about the size of a nickel to a quarter. In 4+ years of using Avonex, I've only hit a vein once. This was obvious when I pulled back on the syringe as there was no resistance and blood immediately entered the syringe. Do you always check to make sure that you haven't hit a vein? The large size of the bruise could very well be caused by this but you may wish to consult with your doctor.

NHE
User avatar
NHE
Volunteer Moderator
 
Posts: 3316
Joined: Sat Nov 20, 2004 4:00 pm

Postby LindaR » Tue Apr 19, 2005 10:35 am

My bruise is about the size of a silver dollar. I too have also had the smaller bruises. Regarding your comment about checking for a vein, according to Avonex's revised instructions, you no longer have to do that. I guess there is no problem if you should happen to hit a vein - except for what happened to me.

Thanks for the response
User avatar
LindaR
Family Member
 
Posts: 89
Joined: Tue Nov 09, 2004 4:00 pm
Location: USA - Connecticut

Postby Shayk » Tue Apr 19, 2005 7:30 pm

Hi Linda

I've also been on Avonex over a year.

I think I've probably hit a vein about 3 times, two small bruises and one really big one :roll: . I did experience worse side effects from the injection that ended with a large bruise.

It is also my understanding with the prefilled Avonex that you shouldn't draw back to see if you've hit a vein, you just take the plunge and hope for the best :) .

--sharon
User avatar
Shayk
Family Elder
 
Posts: 777
Joined: Fri Feb 06, 2004 4:00 pm

Postby LindaR » Thu Apr 21, 2005 5:46 pm

I spoke with my neuro yesterday and he said that I probably did hit a vein. He said it might look ugly, but that it doesn't do any harm. He always agreed that you do not have to pull back with the prefilled.
Thanks for the responses. I love this site!
User avatar
LindaR
Family Member
 
Posts: 89
Joined: Tue Nov 09, 2004 4:00 pm
Location: USA - Connecticut


Return to Avonex

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service

cron